Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 10:43:04 AM

Login with username, password and session length


Members
  • Total Members: 23785
  • Latest: corydon
Stats
  • Total Posts: 643530
  • Total Topics: 48966
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada causing liver damage  (Read 2109 times)

0 Members and 1 Guest are viewing this topic.

Offline Breezy19635

  • Member
  • Posts: 6
Truvada causing liver damage
« on: September 21, 2011, 04:25:48 PM »
I have been taking Truvada, Reyataz, norvir combo for 7 years and suddenly developed extremely high liver enzymes, mainly the ggt levels (50 is high) mine got over 1000. I was tested for autoimmune problems, and had many other tests, including a liver biopsy which concluded that nothing else was causing the increase. I have not been on any HIV medication for a month and two weeks ago my ggt levels dropped to 500. My HIV docs said this rarely happens, in fact this is the first time they have ever seen this. They are suggesting I take Kaletra and Istsentress.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Truvada causing liver damage
« Reply #1 on: September 21, 2011, 07:17:16 PM »
OK first things first, liver tests are real flaky, so a retest is in order before you draw any conclusions. A biopsy will tell you little in this situation.

You should be screened for hepatitis A and B if you have not been vaccinated and hepatitis C if you have been at risk of getting this.

It is very unlikely to be the Truvada causing the problem, more likely to be the other drugs.

Liver problems from Isentress are uncommon so this is a sensible suggestion.

But Kaletra is perhaps not, given that the drug most likely to be causing the problems is ritonavir (Norvir) which is in Kaletra in greater quantities than your current combo.

Abacavir, if you are not possibly allergic, may be a simple alternative to Truvada.

7 years is a long time for a sudden problem like this to emerge and be drug-related, tho I suppose it could happen.

Hope this helps and your liver enzymes return to the fold.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.